Alert archive / Wisconsin / Gale Warnings in 2020

Gale Warning 20, NWS Green Bay, WI

October 30, 2020

NWS Green Bay, WI issued this gale warning at Oct 30, 2020, 2:53 PM CDT. It took effect at Oct 31, 2020, 10:00 AM CDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2020, 2:53 PM CDT (19:53 UTC)
In effect from
Oct 31, 2020, 10:00 AM CDT
Expired
Nov 1, 2020, 9:08 PM CST
In force
36 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

162 
WHUS73 KGRB 301953
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
253 PM CDT Fri Oct 30 2020

LMZ521-522-310400-
/O.UPG.KGRB.GL.A.0011.201031T1500Z-201102T0600Z/
/O.NEW.KGRB.GL.W.0020.201031T1500Z-201102T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
253 PM CDT Fri Oct 30 2020

...GALE WARNING IN EFFECT FROM 10 AM CDT SATURDAY TO MIDNIGHT CST
SUNDAY NIGHT...

* WHAT...South winds 20 to 30 kt veering to west Saturday night
  and northwest Sunday. Gusts to 45 kts. Waves building to 4 to 7
  ft. 

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...From 10 AM CDT Saturday to midnight CST Sunday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ541>543-310400-
/O.UPG.KGRB.GL.A.0011.201031T1500Z-201102T0600Z/
/O.NEW.KGRB.GL.W.0020.201031T1500Z-201102T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
253 PM CDT Fri Oct 30 2020

...GALE WARNING IN EFFECT FROM 10 AM CDT SATURDAY TO MIDNIGHT CST
SUNDAY NIGHT...

* WHAT...South winds 20 to 30 kt veering west Saturday night and
  northwest Sunday. Gusts to 45 kts. Waves 8 to 12 ft building to
  14 to 17 ft.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...From 10 AM CDT Saturday to midnight CST Sunday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
9 follow-up statements
573 
WHUS73 KGRB 310222
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
922 PM CDT Fri Oct 30 2020

LMZ521-522-311030-
/O.CON.KGRB.GL.W.0020.201031T1500Z-201102T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
922 PM CDT Fri Oct 30 2020

...GALE WARNING REMAINS IN EFFECT FROM 10 AM CDT SATURDAY TO
MIDNIGHT CST SUNDAY NIGHT...

* WHAT...South winds 20 to 30 kt veering to west Saturday night 
  and northwest Sunday. Gusts to 45 kts. Waves building to 4 to 
  7 ft.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...From 10 AM CDT Saturday to midnight CST Sunday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ541>543-311030-
/O.CON.KGRB.GL.W.0020.201031T1500Z-201102T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
922 PM CDT Fri Oct 30 2020

...GALE WARNING REMAINS IN EFFECT FROM 10 AM CDT SATURDAY TO
MIDNIGHT CST SUNDAY NIGHT...

* WHAT...South winds 20 to 30 kt veering west Saturday night and 
  northwest Sunday. Gusts to 45 kts. Waves 8 to 12 ft building 
  to 14 to 17 ft.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...From 10 AM CDT Saturday to midnight CST Sunday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
766 
WHUS73 KGRB 311012
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
512 AM CDT Sat Oct 31 2020

LMZ521-522-311815-
/O.CON.KGRB.GL.W.0020.201031T1500Z-201102T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
512 AM CDT Sat Oct 31 2020

...GALE WARNING REMAINS IN EFFECT FROM 10 AM CDT THIS MORNING TO
MIDNIGHT CST SUNDAY NIGHT...

* WHAT...South winds increasing to 20 to 30 kt and veering to the
  west tonight and northwest Sunday. Gale force gusts to 45 kts. 
  Waves building to 4 to 7 ft.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...From 10 AM CDT Saturday to midnight CST Sunday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ541>543-311815-
/O.CON.KGRB.GL.W.0020.201031T1500Z-201102T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
512 AM CDT Sat Oct 31 2020

...GALE WARNING REMAINS IN EFFECT FROM 10 AM CDT THIS MORNING TO
MIDNIGHT CST SUNDAY NIGHT...

* WHAT...South winds increasing to 20 to 30 kt and veering west
  tonight and northwest Sunday. Gale force gusts to 45 kts. Waves
  building to 8 to 12 ft.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...From 10 AM CDT Saturday to midnight CST Sunday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
045 
WHUS73 KGRB 311528
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1028 AM CDT Sat Oct 31 2020

LMZ521-522-312330-
/O.CON.KGRB.GL.W.0020.000000T0000Z-201102T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
1028 AM CDT Sat Oct 31 2020

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY
NIGHT...

* WHAT...South winds to 30 kts, veering to the west tonight and 
  northwest Sunday. Gale force gusts to 45 kts, mainly this 
  afternoon and early evening then again on Sunday. Waves building
  to 4 to 7 ft.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...Until midnight CST Sunday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ541>543-312330-
/O.CON.KGRB.GL.W.0020.000000T0000Z-201102T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1028 AM CDT Sat Oct 31 2020

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY
NIGHT...

* WHAT...South winds to 30 kts, veering west tonight and 
  northwest Sunday. Gale force gusts to 45 kts, mainly this 
  afternoon and early evening then again on Sunday. Waves building
  to 8 to 14 ft. Higher waves toward the open waters.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...Until midnight CST Sunday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Bersch
534 
WHUS73 KGRB 312136
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
436 PM CDT Sat Oct 31 2020

LMZ521-522-010545-
/O.CON.KGRB.GL.W.0020.000000T0000Z-201102T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
436 PM CDT Sat Oct 31 2020

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY
NIGHT...

* WHAT...South winds to 30 kts, veering to the west tonight and
  northwest Sunday. Gale force gusts to 45 kts, mainly thru this
  evening then again on Sunday. Waves 4 to 7 ft.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...Until midnight CST Sunday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ541>543-010545-
/O.CON.KGRB.GL.W.0020.000000T0000Z-201102T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
436 PM CDT Sat Oct 31 2020

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY
NIGHT...

* WHAT...South winds to 30 kts, veering west tonight and northwest
  Sunday. Gale force gusts to 45 kts, mainly thru this evening,
  again on Sunday. Waves 12 to 16 ft...subsiding to 6 to 9 ft
  overnight and 4 to 7 ft on Sunday. Higher waves toward the open
  waters.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...Until midnight CST Sunday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
750 
WHUS73 KGRB 010231
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
931 PM CDT Sat Oct 31 2020

LMZ521-522-011045-
/O.CON.KGRB.GL.W.0020.000000T0000Z-201102T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
931 PM CDT Sat Oct 31 2020

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY
NIGHT...

* WHAT...South winds to 30 kts, veering to the west late tonight
  and northwest Sunday. Gale force gusts to 45 kts, mainly early
  tonight, then again on Sunday. Waves 4 to 7 ft.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...Until midnight CST Sunday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ541>543-011045-
/O.CON.KGRB.GL.W.0020.000000T0000Z-201102T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
931 PM CDT Sat Oct 31 2020

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY
NIGHT...

* WHAT...South winds to 30 kts, veering west late tonight and
  northwest Sunday. Gale force gusts to 45 kts, mainly early
  tonight, then again on Sunday. Waves 10 to 14 ft...subsiding to
  6 to 9 ft overnight and 5 to 8 ft on Sunday. 

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...Until midnight CST Sunday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
323 
WHUS73 KGRB 010846
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
246 AM CST Sun Nov 1 2020

LMZ521-522-011700-
/O.CON.KGRB.GL.W.0020.000000T0000Z-201102T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
246 AM CST Sun Nov 1 2020

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...West winds to 30 knots becoming northwest. Gale force
  gusts to 45 kts. Waves 4 to 7 ft.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...Until midnight CST Sunday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ541>543-011700-
/O.CON.KGRB.GL.W.0020.000000T0000Z-201102T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
246 AM CST Sun Nov 1 2020

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...West winds to 30 kts becoming northwest. Gale force gusts
  to 45 kts. Waves 5 to 8 ft.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...Until midnight CST Sunday night.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
651 
WHUS73 KGRB 011626
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1026 AM CST Sun Nov 1 2020

LMZ521-522-020030-
/O.CON.KGRB.GL.W.0020.000000T0000Z-201102T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
1026 AM CST Sun Nov 1 2020

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northwest gales to 35 kts decreasing 20 to 30 kts late. 
  Gusts to 45 kts. Waves 4 to 7 ft.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...Until midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ541>543-020030-
/O.CON.KGRB.GL.W.0020.000000T0000Z-201102T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1026 AM CST Sun Nov 1 2020

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northwest gales to 35 kts decreasing 20 to 30 kts late.
  Gusts to 45 kts. Waves 4 to 8 ft subsiding to 3 to 5 feet in the
  late afternoon and evening. Higher waves toward the open 
  waters.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...Until midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Bersch
499 
WHUS73 KGRB 012130
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
330 PM CST Sun Nov 1 2020

LMZ521-522-020530-
/O.CON.KGRB.GL.W.0020.000000T0000Z-201102T0600Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
330 PM CST Sun Nov 1 2020

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northwest gales to 35 kts decreasing 20 to 30 kts late.
  Gusts to 40 kts early evening. Waves 3 to 5 ft...subsiding to 2
  to 4 ft after midnight.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI and Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI.

* WHEN...Until midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ541>543-020530-
/O.CON.KGRB.GL.W.0020.000000T0000Z-201102T0600Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
330 PM CST Sun Nov 1 2020

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Northwest gales to 35 kts decreasing 20 to 30 kts late.
  Gusts to 40 kts early evening. Waves 4 to 6 ft subsiding to 2 to
  4 feet after midnight. Higher waves toward the open waters.

* WHERE...Rock Island Passage to Sturgeon Bay WI, Sturgeon Bay 
  to Two Rivers WI and Two Rivers to Sheboygan WI.

* WHEN...Until midnight CST tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
768 
WHUS73 KGRB 020308
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
908 PM CST Sun Nov 1 2020

LMZ521-522-541>543-021115-
/O.CAN.KGRB.GL.W.0020.000000T0000Z-201102T0600Z/
/O.NEW.KGRB.SC.Y.0089.201102T1200Z-201103T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
908 PM CST Sun Nov 1 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST MONDAY...


* WHAT...West winds increasaing to 15 to 25 kt.

* WHERE...Green Bay south of line from Cedar River to Rock 
  Island Passage and north of a line from Oconto WI to Little 
  Sturgeon Bay WI, Green Bay south of line from Oconto WI to 
  Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay 
  WI, Sturgeon Bay to Two Rivers WI and Two Rivers to Sheboygan 
  WI.

* WHEN...From 6 AM to 9 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 30, 12:52 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Oct 30, 12:52 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Green Bay WI
1252 PM CDT Fri Oct 30 2020

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 352 AM CDT Fri Oct 30 2020

Moisture trapped below a temperature inversion around 900mb has
resulted in skies remaining mostly cloudy overnight. The models
have had great trouble forecasting these clouds, even the mesoscale
models. Think that some clearing will arrive by midday in most
places, with mostly clear skies by evening. Highs today will be
close to yesterdays highs.

Warm advection aloft begins tonight, which will keep temperatures
from falling very much. Lows will be close to normal for this
time of the year.

Warm advection increases ahead of an approaching cold front Saturday.
850mb winds of 50 to 60 knots and 925mb winds of 40 to 50 knots will
mix down to a reasonable extent and produce surface winds of 20 to
25 mph with higher gusts and high temperatures of 50f or more south
of highway 29 and in the mid to upper 40s further north. A few showers
could arrive in far northcentral Wisconsin towards evening.

.LONG TERM...Saturday Night Through Thursday
Issued at 352 AM CDT Fri Oct 30 2020

Main focus is the winds Saturday night into Sunday and the
potential for lake effect snow during this time as well. After the
weekend a relatively quiet stretch of weather is expected.

Saturday night through Sunday...Starting at 00Z/Sunday the main
surface cold front will be just west of the of the forecast area,
then quickly move east through the night, already east of Michigan
by 12Z/Sunday. As this front comes through it could produce a few
light showers, mainly in the form of rain, except across northern
WI where temperatures will be cool enough to transition to light
snow or little freezing rain. The main story, however, will be the
wind. The pressure gradient tightens as the sfc low passes to the
north, and winds veer from the southwest to the northwest.
Forecast soundings show mixing up to around 800mb where the winds
range from 40 to 50 knots, and momentum transfer supports at least
35 knot (40 mph) gusts possible at the surface. Gusts to 45 knots
(50 mph) are possible across Lake Michigan, the bay, and Door
County. Therefore, the Gale Watch was issued until 06Z/Monday.

Meanwhile, northwest winds across Lake Superior and a secondary
cold front will result in continued lake effect snow showers
across north- central WI through Sunday afternoon. A couple inches
of accumulation are possible across Vilas County, with less than
one inch in parts of Oneida, Forecast, and Florence counties.
The strong winds could also make for some visibility issues at
times.

Finally, will also need to consider the potential for any
lakeshore flooding or erosion due to the strong winds,
particularly on the western side of the Door Peninsula.

High pressure builds in quickly behind the front Sunday evening,
which will allow strongest winds to subside and cut off the LES
potential.

Rest of the week...Large area of sfc high pressure will span the
southeastern CONUS for the first half of the week and slowly
builds towards the northeast. At the same time upper flow becomes
more zonal and weak, with the main jet energy across central
Canada. As a result, expecting quiet and dry weather through at
least Friday. Temperatures will also see a gradual warming trend
with high temps going from the 30s on Sunday, to the middle 50s to
around 60 by Wednesday.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1252 PM CDT Fri Oct 30 2020

Broken VFR clouds have lingered over the east-central Wisconsin
TAF sites this afternoon, but are expected to dissipate by late
afternoon. Clear skies are then anticipated overnight.

Ahead of an approaching cold front, LLWS will slide into the
north-central and central Wisconsin TAF sites early Saturday
morning and continue through the end of this TAF period with
south to southwest winds up to 50 knots. At the surface, southerly
winds with gusts near 35 knots are also expected possibly creating
crosswind limitations at some airports.

The VFR conditions will come to an end Saturday afternoon as
ceilings fall to MVFR in central and north-central Wisconsin. Lake
effect snow showers are likely to accompany the MVFR cigs late
Saturday night through midday Sunday, mainly over far north-
central Wisconsin. Strong west to northwest winds with gusts to 40
knots of more are expected Sunday after the frontal passage.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......KLJ
AVIATION.......Hykin
Hazardous weather outlook, Oct 30, 3:21 AM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
321 AM CDT Fri Oct 30 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-310830-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
321 AM CDT Fri Oct 30 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A few inches of snow is possible over north- central Wisconsin
late Saturday night and Sunday, which could produce hazardous
travel.

Strong, gusty winds are also possible this weekend, particularly
from late Saturday night into Sunday, which could cause difficult
travel for high profile vehicles.

Strong winds and high waves could also cause erosion and
localized flooding along the shoreline of Lake Michigan Saturday
afternoon and evening, and the Green Bay shoreline from
Dyckesville to Washington Island on late Saturday night into
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-310830-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
321 AM CDT Fri Oct 30 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Gale force winds are likely from Saturday into Sunday evening.

RDM/KLJ

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 3:10 AM CDTGale WatchGRB12 hr

Nearby

Gale Warnings in Wisconsin, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.